MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY TUBE

SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY TUBE
Model Number FT18EN50NGF061N
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a customer opened new custom device and when inflating, the piece inside the pilot balloon went in and got stuck.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
A trach change was performed to resolve the issue.The trach was returned for analysis and it could be seen that the teflon tubing used to bridge the airway line to the lumen in the shaft had worked its way inside the pilot balloon.The cuff of the returned device did inflate and deflate when air was inserted through the inflation valve, which indicates that the teflon tubing was in the correct location when the device was assembled; otherwise, the opening that joins the external airway line to the internal lumen would have been blocked by adhesive.Since no adverse trends have been identified related to this issue, no corrective actions are planned at this time.

Brand Name
BIVONA
Common Device Name
TRACHEOSTOMY TUBE
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
MDR Report Key11606707
Report Number3012307300-2021-02787
Device Sequence Number4216175
Product Code JOH
UDI-Device Identifier15019517151398
UDI-Public15019517151398
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberFT18EN50NGF061N
Device Catalogue NumberFT18EN50NGF061N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/02/2021
Supplement Date Received by Manufacturer04/24/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1